MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW ANCHORAGE Ø3.0MM / L10MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW ANCHORAGE Ø3.0MM / L10MM; PLATE, FIXATION, BONE
Model Number PLSL3010
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "locking screw went through plate.A new screw was used and it fit perfectly according to the surgeon." also reported: "the plate was implanted and so it would not be possible [to obtain catalog & lot #].It certainly wasn¿t an issue with the plate given that the next screw fit perfectly according to the surgeon.The surgeon took the screw out and replaced it with another and so a delay of say 1 minute occurred." procedure was otherwise completed successfully with no adverse consequences reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Visual inspection: the visual inspection showed that the screw is in a good state.No traces of damages were noticed.Based on the specification that this screw was manufactured to, as well as a previous root cause investigation and corrective action that was raised for this screw issue, the root cause of this positioning issue has been identified as a design issue.A corrective action was initiated in order to increase the torque value which is necessary to bring the locking mechanism to failure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW ANCHORAGE Ø3.0MM / L10MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9153543
Report Number0008031020-2019-01348
Device Sequence Number2836855
Product Code HRS
UDI-Device Identifier07613252262091
UDI-Public07613252262091
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPLSL3010
Device Catalogue NumberPLSL3010
Device Lot NumberY01406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1